Alert archive / Wisconsin / Small Craft Advisories in 2018
Small Craft Advisory 35, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Apr 27, 2018, 3:27 AM CDT. It took effect at Apr 27, 2018, 10:00 PM CDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Apr 27, 2018, 3:27 AM CDT (08:27 UTC)
- In effect from
- Apr 27, 2018, 10:00 PM CDT
- Expired
- Apr 28, 2018, 3:40 PM CDT
- In force
- 18 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted.
728 WHUS73 KGRB 270827 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 327 AM CDT Fri Apr 27 2018 LMZ521-522-541>543-271630- /O.NEW.KGRB.SC.Y.0035.180428T0300Z-180428T1800Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 327 AM CDT Fri Apr 27 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 1 PM CDT SATURDAY... The National Weather Service in Green Bay has issued a Small Craft Advisory, which is in effect from 10 PM this evening to 1 PM CDT Saturday. * WINDS...North winds are expected to increase to 15 to 25 kts late this evening and continue through much of Saturday morning. * WAVES...Waves building to 3 to 5 feet tonight and continuing through much of Saturday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ Eckberg
6 follow-up statements
399 WHUS73 KGRB 271436 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 936 AM CDT Fri Apr 27 2018 LMZ521-522-541>543-272245- /O.CON.KGRB.SC.Y.0035.180428T0300Z-180428T1800Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 936 AM CDT Fri Apr 27 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 1 PM CDT SATURDAY... * WINDS...North increasing to 15 to 25 kts late this evening through Saturday morning. * WAVES...Waves building to 3 to 5 feet tonight through Saturday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
320 WHUS73 KGRB 271953 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 253 PM CDT Fri Apr 27 2018 LMZ521-522-541>543-280400- /O.CON.KGRB.SC.Y.0035.180428T0300Z-180428T1800Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 253 PM CDT Fri Apr 27 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 1 PM CDT SATURDAY... * WINDS...North increasing to 15 to 25 kts late this evening through Saturday morning. * WAVES...Waves building to 3 to 5 feet tonight through Saturday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
128 WHUS73 KGRB 280151 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 851 PM CDT Fri Apr 27 2018 LMZ521-522-541>543-281000- /O.CON.KGRB.SC.Y.0035.180428T0300Z-180428T1800Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 851 PM CDT Fri Apr 27 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT SATURDAY... * WINDS...North increasing to 15 to 25 kts late this evening through Saturday morning. * WAVES...3 to 5 feet tonight through Saturday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
297 WHUS73 KGRB 280927 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 427 AM CDT Sat Apr 28 2018 LMZ541>543-281730- /O.EXT.KGRB.SC.Y.0035.000000T0000Z-180428T2100Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 427 AM CDT Sat Apr 28 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... * WINDS...North 10 to 20 kts with occasional gusts over 25 kts. * WAVES...4 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ LMZ521-522-281730- /O.CON.KGRB.SC.Y.0035.000000T0000Z-180428T1800Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- 427 AM CDT Sat Apr 28 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... * WINDS...North 10 to 20 kts with occasional gusts over 25 kts through midday. * WAVES...2 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ TSK
875 WHUS73 KGRB 281455 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 955 AM CDT Sat Apr 28 2018 LMZ521-522-281800- /O.CON.KGRB.SC.Y.0035.000000T0000Z-180428T1800Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- 955 AM CDT Sat Apr 28 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... * WINDS...North 10 to 20 kts. Gusts to 25 kts through around midday. * WAVES...2 to 4 feet on ice free areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ LMZ541>543-282100- /O.CON.KGRB.SC.Y.0035.000000T0000Z-180428T2100Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 955 AM CDT Sat Apr 28 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... * WINDS...North 10 to 20 kts with gusts to 25 kts. * WAVES...3 to 5 feet subsiding to 1 to 3 ft late in the afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ BERSCH
737 WHUS73 KGRB 282040 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 340 PM CDT Sat Apr 28 2018 LMZ541>543-282145- /O.CAN.KGRB.SC.Y.0035.000000T0000Z-180428T2100Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 340 PM CDT Sat Apr 28 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Green Bay has cancelled the Small Craft Advisory. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Apr 27, 3:04 AM CDT, 23 minutes earlier.
Area forecast discussion, Apr 27, 3:04 AM CDT, 23 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 304 AM CDT Fri Apr 27 2018 Forecast discussion for routine morning forecast issuance .SHORT TERM...Today...Tonight...and Saturday Issued at 304 AM CDT Fri Apr 27 2018 The first band of rain, mixed with a little snow over Door County, moved offshore overnight. Otherwise, skies were clear to partly cloudy early this morning with the clouds and precipitation across northern Minnesota racing southeast towards the area. Temperatures at 3 am ranged from the middle to upper 20s across the north to the middle 30s to around 40 south. For today, a 500mb trough is expected to swing across the western Great Lakes region. A strong upper level disturbance moving along the mean flow is expected to drop southeast across west central into southeast Wisconsin. The combination of cold air aloft and the upper level disturbance will trigger showers and isolated afternoon thunderstorms. Precipitation type may be an issue for much of the morning across the far north. Complex forecast this morning across the north. Temperatures are well below freezing this morning. However, the compact system was drawing warm air into the region, along with the strong April sunshine should allow temperatures to warm well above freezing later this morning. However, steep mid level lapse rates and evaporative cooling, combined with intense precipitation rates could allow for a few inches of snow to fall across the far north, mainly across Oneida and Vilas counties east into Forest County. Current forecast has around an inch for Vilas County with less than an inch for Oneida and Forest Counties. If the convective showers could move over the same area for a period of time, would not be surprised if there were localized amounts of 2 to 3 inches due to the intense precipitation rates. Over the remainder of the region, isolated thunderstorms are possible generally west of a Manitowoc to Crandon to Manitowish Waters line. Gusty winds and small hail will be possible with the showers and storms due to the low wet bulb zero heights and precipitation rates. Models did show an inverted v signature to support the gusty winds. The risk of thunder should end around sunset. Any lingering showers should end during the evening. High pressure will build into the region later tonight with clouds on the decrease. The high pressure system will bring sunny skies on Saturday with very low relative humidity readings during the afternoon. Trended toward the warmer MAV guidance due to the sunny skies and low relative humidity readings which should allow for the warmer temperatures. .LONG TERM...Saturday Night Through Thursday Issued at 304 AM CDT Fri Apr 27 2018 The latest medium range models suggest this part of the forecast will start out quiet, then turn more active for the middle of next week. A general model blend will suffice. Saturday night through Sunday night...High pressure will be centered across the region for Saturday night and Sunday. With ample dry air present, should see mostly clear conditions through the period. As the high shifts to the Appalachians on Sunday night, southwest flow will increase aloft and moisture will start to invade the region late. Will likely see some increasing clouds, but precip chances should hold off until later. Temps returning to the low 60s away from Lake Michigan on Sunday. Rest of the forecast...Warm advection will crank into a higher gear on Monday as a cold front moves across the north-central Plains. In addition to the warm advection, a weak shortwave could bring a few showers to the region on Monday. The front will then move across the area on late Tue afternoon into Tuesday night. Though upper dynamics are not impressive, will have some instability present which could lead to a few thunderstorms. This front will stall nearby the area on Wednesday and possibly into Thursday. Periods of showers and storms will be possible along the front, especially during the Wednesday night and Thursday period, though its too early to assess the severe threat. Temps could be quite warm on Monday and Tuesday, and raised highs several degrees with coordination from surrounding offices. Temps do fall back behind the front for late in the week. && .AVIATION...for 06Z TAF Issuance Issued at 1042 PM CDT Thu Apr 26 2018 A cold front will continue bringing clouds and some showers right around TAF issuance time. However clearing skies are expected behind the front after it clears. A period of MVFR cigs is possible in the far north behind the front later tonight. A clipper system will bring clouds and some light precipitation Friday. The precipitation could begin as snow north of Rhinelander with rain elsewhere. Flight conditions will generally be MVFR, with local IFR possible. The precipitation will end Friday evening, possibly as rain mixed with snow. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....Eckberg LONG TERM......MPC AVIATION.......Kurimski
Hazardous weather outlook, Apr 27, 3:11 AM CDT, 16 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 311 AM CDT Fri Apr 27 2018 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-280815- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 311 AM CDT Fri Apr 27 2018 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Today and Tonight Snow accumulations around an inch or less is expected across north central Wisconsin this morning. The snow could make for a few slick roads and sidewalk before it turns to rain by midday. There is a chance of thunderstorms across portions of central, north-central and east-central Wisconsin this afternoon. Severe storms are not expected, but some small hail and brief gusty winds are possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Most rivers across the area are approaching crest or have crested due to runoff from the recent snow melt. Minor flooding is occurring on the Wolf, Little Wolf, Embarrass and Wisconsin Rivers. Anyone with river interests should pay close attention to water levels and the latest hydrologic forecasts. Boaters should also exercise caution due to the fast flows on area rivers. Low relative humidity is expected over the weekend, and may result in elevated fire danger in grasses and other fine fuels. There is a chance of thunderstorms at times from Tuesday afternoon through Wednesday night. It is too early to determine if any of these storms could become severe. .SPOTTER INFORMATION STATEMENT... Spotters are requested to forward snowfall measurements and any occurrences of small hail to the National Weather Service in Green Bay. LMZ521-522-541>543-280815- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 311 AM CDT Fri Apr 27 2018 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Today and Tonight Gusty north winds and building waves will lead to hazardous conditions for small craft on the Bay and Lake later tonight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Hazardous conditions for small craft will continue through early afternoon on Saturday. Hazardous conditions for small craft are possible on Lake Michigan early next week due to persistent south winds and building waves. Thunderstorms may also pose a hazard to mariners Tuesday afternoon and Tuesday night. Eckberg/MPC
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 8:15 AM CDT | River Flood Advisory | GRB | Florence, Marinette | 36 hr |
| Apr 27, 8:15 AM CDT | River Flood Advisory | GRB | Florence, Marinette | 36 hr |
| Apr 27, 8:24 AM CDT | River Flood Advisory | GRB | Florence, Marinette | 36 hr |
| Apr 27, 8:24 AM CDT | River Flood Advisory | GRB | Marinette | 36 hr |
| Apr 27, 8:24 AM CDT | River Flood Advisory | GRB | Marinette | 36 hr |
| Apr 27, 10:01 AM CDT | River Flood Advisory | GRB | Lincoln, Marathon | 36 hr |
| Apr 27, 10:01 AM CDT | River Flood Advisory | GRB | Marathon | 36 hr |
| Apr 27, 10:01 AM CDT | River Flood Advisory | GRB | Wood | 36 hr |
Nearby
Small Craft Advisories in Wisconsin, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.